Thursday, December 10, 2009 Louise white, Community Member, asks

Q: memory loss possibly due to taking methotrexate

can cognitive disturbances from taking methotrexate be reversed.

Answer This
Answers (2)
Lisa Emrich, Health Guide
12/18/09 4:54pm

Hi Louise,

 

This is new for me.  I'm not even aware that methotrexate could be the cause of memory loss.  But I do know that cognitive fatigue (and accompanying memory difficulties) can be associated with RA itself. 

 

So I don't know the answer to your question, but I do wish you the best.  Hope you are feeling well.

Reply
Lene Andersen, Health Guide
12/18/09 8:17pm

Many of the immunosuppressants can cause mental fuzziness around the time of the dose, including some processing difficulties with getting things from short-term memory into long-term memory Usually, this can be managed by a slow day or two and carrying a notebook and pen.  however, I'm not sure if you're talking about mental fuzziness that can be managed relatively easily and which can be considered an acceptable side effect in light of the beneficial effects of the medication or actual significant memory loss. I would therefore recommend that you speak to your doctor.

Reply
Answer This

Important:
We hope you find this general health information helpful. Please note however, that this Q&A is meant to support not replace the professional medical advice you receive from your doctor. No information in the Answers above is intended to diagnose or treat any condition. The views expressed in the Answers above belong to the individuals who posted them and do not necessarily reflect the views of Remedy Health Media. Remedy Health Media does not review or edit content posted by our community members, but reserves the right to remove any material it deems inappropriate.

By Louise white, Community Member— Last Modified: 12/27/10, First Published: 12/10/09